Back to all discussions

Crohns disease issues

Hi, I have crohns since is was 21, I'm now 38 and apart from the odd thing I've been pretty lucky, but over the last week I've been experiencing pain like never before! My blood results showed I was anaemic so I was put on iron tablets, I also have perianal fistula that I had surgery on but no more could be done due to there closeness to the sphincter muscle, I've had discharge and was put on metronidazole (flagl) to help with infection, after starting these 2 meds I've been experiencing severe stomach cramps, bloating, nausea, bed back and aching all over plus extreme tiredness and fatigue!, I'm due a colonoscopy on 30th march as my consultant wants to try and get me off of steroids as I've been on them for 17yrs, he's dropped me down to 7.5mg from 10mg, I'd been on the 7.5mg with no problems, so I think all of these new issues are down to the iron and metronidazole tablets, my Dr told me to stop them both immediately which I did but after 5 days I'm still having serious problems, can anyone shed any light on to this and give any advice how to help relieve the pain etc.
Thanks

  1. So sorry you're going through this. It sounds like a lot all at once. We can't provide medical advice, for your safety. What did your doctor say when you told them that you stopped taking the iron and metronidazole tablets but still are feeling pain? Sorry this is happening. - Reggie (IBD Team)

    1. sorry to hear you are having a rough time!
      There is definitely a possibility that the iron is causing issues with your GI tract! I can't tolerate oral iron, so have to have infusions instead.
      I hope the scope can shed a little more light for you.
      Hugs,
      ~ Sahara (Team member)

      or create an account to reply.